... request that she consult an ear specialist before prescribing. It set my tinnitus off. My doctor claimed it was not the med - that indeed it was used to treat tinnitus. The tinnitus clinic confirmed that hydrocholorothiazide caused the tinnitus. I have been off of it for 5 weeks but still have symptoms. Any suggestions how to clean it out of my system and hopefully return to normal?
I've got a surprise for you. If you've been off the hctz for 5 weeks, it is not the cause of your problem and detoxing is totally not a necessity. Unless you aren't excreting normally it would have been out of your system in a little over a day of the last dose. Tinnitus is not a listed side effect of hydrochlorothiazide. I side with your dr on this one.
If you have been off of hydrochlorothiazide for 5 weeks, the medication is LONG out of your system. There is no need to "detox". You body will have already cleared the medication. This leads one to believe that your Dr was correct-that it isnt the cause of your symptoms. It may be listed as a causitive factor by your tinnitus specialists but in your case, it may not be the cause of your symptoms. If it were, your symptoms would have subsided within days of stopping the medication.
- Hydrochlorothiazide Information for Consumers
- Hydrochlorothiazide Information for Healthcare Professionals (includes dosage details)
- Side Effects of Hydrochlorothiazide (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Dec 2009 • 3 answers
Posted 29 Mar 2012 • 1 answer
Posted 23 Aug 2014 • 1 answer
Posted 28 Feb 2016 • 0 answers
Posted 1 Jul 2016 • 0 answers